James Alexander Shohat (também Jacques Chokhate (ou Chokhatte); Brest, Bielorrússia, – Filadélfia, ) foi um matemático estadunidense, professor da Universidade da Pensilvânia.

Foi palestrante convidado do Congresso Internacional de Matemáticos em Toronto (1924),Shohat, J. A. "On the asymptotic properties of a certain class of Tchebycheff polynomials." In Proc. Intern. Math. Congress Toronto, pp. 611–618. 1924. Bolonha (1928) e Zurique (1932).

Publicações selecionadas

com J. Sherman:

18 Aug. 2012 email from R. Askey: "I suspect that "On mechanical quadratures, in particular, with positive coefficients", Trans AMS 42 (1937), 461-496 is the most important paper among those dealing with interpolation and quadrature, but I am not an expert on this and have not read enough to be sure." 18 Aug. 2012 email from R. Askey: "I am not an expert on all of Shohat's work, but I think the most important paper is: A differential equation for orthogonal polynomials, Duke Math Journal, 5(1939)401-417. In it he finds a difference equation for a coefficient in the recurrence relation for polynomials orthogonal on the real line with respect to e^(-x^4). It turns out that this nonlinear difference equation is a discrete analogue of one of the Painleve differential equations, and I think the first discrete Painleve equation found." com J. D. Tamarkin: 18 Aug. 2012 email from R. Askey: "Norman Levinson give the following paper a very strong review. On van der Pol's and non-linear differential equations, J. Appl. Phys15 (1944), 568-574 [along with giving a very strong negative comment on Shohat's earlier paper on von der Pol's equation]."

Ligações externas

Categoria:Analistas matemáticos Categoria:Matemáticos dos Estados Unidos do século XX